Alert archive / Missouri / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 79, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jun 7, 2005, 4:59 PM CDT for Chariton County, Saline County, Missouri. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2005, 4:59 PM CDT (21:59 UTC)
- Expired
- Jun 7, 2005, 5:45 PM CDT
- In force
- 46 min
- Issued by
- NWS Kansas City, MO
- Area
- Counties, with a storm outline in the text
Counties Chariton County, MO, Saline County, MO
The radar
The Pleasant Hill radar (KEAX), 119 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 10.0 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1723 J/kg
- Mixed-layer CIN
- -145 J/kg
- Mixed-layer LCL
- 946 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KEAX 072159
SVREAX
MOC041-195-072245-
/O.NEW.KEAX.SV.W.0079.050607T2159Z-050607T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
459 PM CDT TUE JUN 7 2005
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN SALINE COUNTY IN CENTRAL MISSOURI
SOUTHERN CHARITON COUNTY IN NORTH CENTRAL MISSOURI
* UNTIL 545 PM CDT
* AT 456 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
SLATER...OR 7 MILES NORTHEAST OF MARSHALL...AND MOVING NORTHEAST AT
20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
SLATER BY 505 PM CDT.
GILLIAM BY 510 PM CDT.
DALTON BY 530 PM CDT.
FOREST GREEN BY 535 PM CDT.
SHANNONDALE BY 540 PM CDT.
SALISBURY BY 545 PM CDT.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
PLEASANT HILL.
LAT...LON 3919 9330 3903 9301 3935 9279 3953 9270
3953 9314
$$
MJ2 follow-up statements
000
WWUS53 KEAX 072223
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
523 PM CDT TUE JUN 7 2005
MOC195-072233-
/O.CAN.KEAX.SV.W.0079.000000T0000Z-050607T2245Z/
SALINE MO-
523 PM CDT TUE JUN 7 2005
...THE SEVERE THUNDERSTORM WARNING FOR SALINE COUNTY HAS BEEN
CANCELLED...
AT 521 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR
MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO
LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS
BEEN CANCELLED.
LAT...LON 3939 9311 3924 9285 3935 9279 3953 9270
3952 9304
$$
MOC041-072245-
/O.CON.KEAX.SV.W.0079.000000T0000Z-050607T2245Z/
CHARITON MO-
523 PM CDT TUE JUN 7 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES FOR SOUTHEASTERN CHARITON
COUNTY UNTIL 545 PM CDT...
AT 521 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR KEYTESVILLE...OR 27 MILES WEST OF MOBERLY...MOVING
NORTHEAST AT 25 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
PRAIRIE HILL BY 540 PM CDT.
LAT...LON 3939 9311 3924 9285 3935 9279 3953 9270
3952 9304
$$
MJ000
WWUS53 KEAX 072244
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
544 PM CDT TUE JUN 7 2005
MOC041-072254-
/O.EXP.KEAX.SV.W.0079.000000T0000Z-050607T2245Z/
CHARITON MO-
544 PM CDT TUE JUN 7 2005
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CHARITON COUNTY
HAS BEEN ALLOWED TO EXPIRE...
AT 544 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO
EXPIRE.
LAT...LON 3939 9311 3924 9285 3935 9279 3953 9270
3952 9304
$$
MJWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 3:12 PM CDT, 1 hour 47 minutes earlier.
Area forecast discussion, Jun 7, 3:12 PM CDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 312 PM CDT TUE JUN 7 2005 .DISCUSSION... MAIN CONCERN THIS FORECAST IS ON THUNDERSTORM CHANCES THROUGH THE END OF THE WEEK. UNSTABLE AIR AND OUTFLOW BOUNDARIES ARE THE MAIN FEATURES THIS AFTERNOON...WITH SCATTERED ACTIVITY POPPING UP. THROUGH THURSDAY...A BOUNDARY IS LOCATED JUST TO OUR WEST. THE MODELS TRY TO MOVE IT INTO NORTHWEST MISSOURI...BUT WITHOUT A GOOD PUSH WE THINK IT WILL PROBABLY REMAIN JUST TO OUR NORTHWEST. IF DECENT CONVECTION CAN GET GOING AROUND THE SURFACE BOUNDARY...IT MIGHT BE ENOUGH TO MOVE IT FARTHER EAST. OTHERWISE...NEXT COUPLE DAYS WILL BE STATUS QUO WITH HIGHS IN THE UPPER 80S AND LOWS IN THE UPPER 60S...WITH DIURNALLY DRIVEN POP UP THUNDERSTORMS IN THE AFTERNOON AND EARLY EVENING. SOUTHWEST FLOW ALOFT WILL DOMINATE THE WEATHER PATTERN FRIDAY THROUGH THE EARLY PART OF NEXT WEEK EAST OF THE ROCKIES. EXPECT TO SEE A SERIES OF VORTICITY LOBES/SHORTWAVES TRACK NORTHEAST ACROSS THE NORTHERN AND CENTRAL HIGH PLAINS. CONFIDENCE LOW ON RAIN CHANCES OVER CWA FOR ANY PARTICULAR DAY BUT GIVEN THE EXPECTED HIGH INSTABILITY AND THE POTENTIAL FOR NOCTURNAL MCSS IT IS BEST TO KEEP CURRENT LOW CHANCE POPS GOING AS ANY BOUNDARY WHICH ENTERS FORECAST AREA WILL HAVE THE POTENTIAL TO GENERATE CONVECTION. LAST NIGHTS ECMWF AND 12Z GFS FORECAST A STRONGER SHORTWAVE WILL EJECT NORTHEAST FROM THE SOUTHERN ROCKIES ON SATURDAY. BULK OF ENERGY WILL LIKELY REMAIN TO THE WEST OF CWA BUT THERE MAY BE ENOUGH PUSH TO GET THE COLD FRONT CLOSER TO NORTHWEST MO TO INCREASE RAIN CHANCES OVER THE WEEKEND. BEST TO WAIT FOR A FEW MORE MODEL RUNS TO CONFIRM THIS TREND BEFORE RAISING POPS. ANY BOUNDARIES WHICH MOVE INTO THE CWA THROUGH SUNDAY WILL BE WEAK AND LIKELY MARK THE PASSAGE OF A WINDSHIFT LINE/TROUGH AND NOT A TRUE COLD FRONT. THUS EXPECT AIRMASS OVER CWA TO REMAIN BASICALLY UNCHANGED...IE. WARM AND MUGGY WITH ABOVE NORMAL TEMPERATURES. HAVE RAISED TEMPERATURES DURING THE EXTENDED TO BE CLOSE TO PERSISTENCE. LVQ/MJ && .PREV DISCUSSION... 334 AM... FAIRLY LOW CONFIDENCE ON FORECASTS THIS MORNING. BOTH THE 00Z RUNS OF THE GFS AND NAM PLACING SPURIOUS BULLSEYES OF PRECIPITATION DUE TO CONVECTIVE FEEDBACK PROBLEMS. 06Z RUN OF THE NAM NOT QUITE AS BAD WITH THIS PROBLEM...BUT STILL NOT HIGHLY CONFIDENT ON WHERE HEAVIEST PRECIPITATION WILL SET UP WEDNESDAY NIGHT THROUGH FRIDAY WITH FRONTAL BOUNDARY EXPECTED TO BE JUST TO THE NORTHWEST OF THE FORECAST AREA. WITH SOUTHWEST FLOW OVER TOP OF AREA...AND THE AREA EXPECTED TO STAY IN THE WARM SECTOR THROUGH FRIDAY...WILL INCREASE AREAL COVERAGE OF CHANCE POPS WEDNESDAY AFTERNOON THROUGH THURSDAY NIGHT...BUT KEEP POP NUMBERS ABOUT THE SAME. REGARDING TEMPS...WILL BE STARTING OFF WARMER TODAY THAN YESTERDAY...SO AROUND 90 READINGS LOOK PLAUSIBLE. WITH A LITTLE MORE CLOUDINESS EXPECTED ON WEDNESDAY AND THURSDAY...WILL KEEP TEMPERATURES JUST A TOUCH COOLER...SO NO BIG CHANGES TO GOING FORECASTS. REGARDING DEWPOINTS...NAM APPEARS TO BE WAY OVERDOING SURFACE DEWPOINTS BY MIDDAY ON WEDNESDAY. HAVE GREAT DOUBTS WE WILL HAVE 80 DEWPOINTS IN KANSAS CITY BY THAT TIME. THESE HIGH DEWPOINTS THE MODEL KEEPS COMING UP WITH ALSO FEEDS ITS GREATER INSTABILITY AND QPF DEPICTIONS...SO THOSE NEED TO BE USED WITH CAUTION. PC && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE.
Hazardous weather outlook, Jun 7, 12:47 PM CDT, 4 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1247 PM CDT TUE JUN 7 2005 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-081200- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM- SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN-MACON-PLATTE-CLAY-RAY- CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS- JOHNSON-PETTIS-COOPER-BATES-HENRY- 1247 PM CDT TUE JUN 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT WITH STRONG DAYTIME HEATING TODAY...AN ISOLATED THUNDERSTORM IS POSSIBLE THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A HUMID AND UNSTABLE AIRMASS WILL BE SITUATED OVER EASTERN KANSAS AND NORTHERN AND CENTRAL MISSOURI THE NEXT SEVERAL DAYS. THUNDERSTORM CHANCES WILL INCREASE BY LATE IN THE DAY ON WEDNESDAY AS A FRONT MOVES INTO AREAS JUST NORTHWEST OF MISSOURI. THIS FRONT...COMBINED WITH UPPER LEVEL DISTURBANCES WILL SET THE STAGE FOR PERIODS OF THUNDERSTORMS OVER THE CENTRAL PART OF THE COUNTRY. IF THESE STORMS AFFECT EASTERN KANSAS AND NORTHERN AND CENTRAL MISSOURI...THEY WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS. EXCESSIVE RAINFALL MAY ALSO OCCUR LEADING TO MORE FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED PERIODICALLY FROM WEDNESDAY AFTERNOON THROUGH THE WEEKEND.
In the hours before
Special weather statement, Jun 7, 3:41 PM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 341 PM CDT TUE JUN 7 2005 MOZ007-016-072145- PUTNAM-SULLIVAN- 341 PM CDT TUE JUN 7 2005 ...SIGNIFICANT WEATHER ALERT FOR CENTRAL PUTNAM AND NORTHERN SULLIVAN COUNTIES... AT 339 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES WEST OF BOYNTON...OR 25 MILES NORTHEAST OF TRENTON...MOVING NORTHEAST AT 20 MPH. THIS STORM WILL BE... 6 MILES NORTHWEST OF BOYNTON BY 350 PM CDT. NEAR POLLOCK BY 400 PM CDT. NEAR LEMONS BY 410 PM CDT. NEAR UNIONVILLE BY 425 PM CDT. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. MJ
Local storm report, Jun 7, 4:01 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
401 PM CDT TUE JUN 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0356 PM TSTM WND DMG WINDSOR 38.53N 93.52W
06/07/2005 HENRY MO TRAINED SPOTTER
LARGE TREE LIMB FELL ON CAR
&&
LVQLocal storm report, Jun 7, 4:27 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
427 PM CDT TUE JUN 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM TSTM WND GST 6 SSE KNOB NOSTER 38.69N 93.53W
06/07/2005 60 MPH JOHNSON MO TRAINED SPOTTER
&&
LVQSpecial weather statement, Jun 7, 4:36 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 436 PM CDT TUE JUN 7 2005 KSZ057-105-MOZ037-043-072230- CASS-JACKSON-JOHNSON-MIAMI- 436 PM CDT TUE JUN 7 2005 ...SIGNIFICANT WEATHER ALERT FOR EASTERN JOHNSON...NORTHEASTERN MIAMI...NORTHWESTERN CASS AND SOUTHWESTERN JACKSON COUNTIES... AT 435 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BUCYRUS...OR 10 MILES NORTHEAST OF PAOLA... MOVING NORTHEAST AT 20 MPH. SMALL HAIL...AND WINDS AROUND 45 MPH ARE EXPECTED WITH THIS STORM. MJ
Local storm report, Jun 7, 4:43 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
443 PM CDT TUE JUN 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0426 PM TSTM WND DMG SWEET SPRINGS 38.97N 93.42W
06/07/2005 SALINE MO EMERGENCY MNGR
1 FOOT DIAMETER TREE DOWN
&&
LVQLocal storm report, Jun 7, 4:51 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
451 PM CDT TUE JUN 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0449 PM HAIL 1 NE MYSTIC 40.18N 92.92W
06/07/2005 0.75 INCH SULLIVAN MO TRAINED SPOTTER
&&
LVQThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 3:16 PM CDT | Severe Thunderstorm Warning | EAX | Henry | 44 min |
| Jun 7, 3:47 PM CDT | Severe Thunderstorm Warning | EAX | Henry, Johnson, Pettis | 43 min |
| Jun 7, 4:16 PM CDT | Severe Thunderstorm Warning | EAX | Pettis, Saline | 37 min |
| Jun 7, 4:28 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Putnam, Schuyler, Sullivan | 47 min |
| Jun 7, 5:21 PM CDT | Severe Thunderstorm Warning | EAX | Macon | 39 min |
| Jun 7, 5:31 PM CDT | Flash Flood Warning | EAX | Adair, Macon | 6 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.